Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2008, 4:14 PM CDT for Madison County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 3, 2008, 4:53 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:20 PM CDT | HAIL 0.75 | Wesley, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 032114
SVRTSA
ARC087-032215-
/O.NEW.KTSA.SV.W.0137.080403T2114Z-080403T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 515 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF WESLEY...
MOVING EAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESLEY...SAINT
PAUL...JAPTON...PETTIGREW...WITTER...AURORA...HUNTSVILLE...
BOSTON...MARBLE AND KINGSTON.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3613 9354 3612 9345 3607 9342 3597 9342
3592 9349 3584 9350 3576 9385 3577 9395
3604 9395 3616 9356
TIME...MOT...LOC 2114Z 248DEG 50KT 3581 9415
$$1 follow-up statement
000
WWUS54 KTSA 032153
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT THU APR 3 2008
ARC087-032203-
/O.CAN.KTSA.SV.W.0137.000000T0000Z-080403T2215Z/
MADISON AR-
453 PM CDT THU APR 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MADISON COUNTY
PRODUCING GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3613 9354 3612 9345 3607 9342 3597 9342
3592 9349 3584 9350 3576 9385 3577 9395
3604 9395 3616 9356
TIME...MOT...LOC 2153Z 248DEG 50KT 3561 9335
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:59 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 3, 3:59 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU APR 3 2008
.DISCUSSION...
COLD FRONT ENTERING THE NORTHWEST PART OF OUR FORECAST AREA WILL
SWEEP ACROSS THE AREA OVERNIGHT. THE MAIN CONVECTIVE BAND APPEARS
TO BE DEVELOPING WELL AHEAD OF THE FRONT ALONG THE WESTERN EDGE OF
THE DEEPER MOISTURE. LOW LEVEL WINDS HAVE VEERED TO THE NORTH OF
THIS CONVECTIVE BAND WITH JUST SOME WEAKER CONVECTION WITHIN THIS
AREA OF VEERED WINDS ALONG THE I-44 CORRIDOR.
EXPECT STORMS TO GRADUALLY BECOME MORE ORGANIZED OVER THE NEXT FEW
HOURS WITH A HIGH SEVERE WEATHER POTENTIAL. THE TORNADO THREAT IS
MORE UNCERTAIN BUT PARAMETERS SUGGEST SOME THREAT IN AT LEAST
SOUTHEAST OKLAHOMA. NEW TORNADO WATCH HAS JUST BEEN ISSUED FOR THE
CENTRAL AND SOUTHERN PARTS OF OUR FORECAST AREA.
BACK TO THE NORTHWEST...ANY LINGERING CONVECTION WILL BE ENDING
THIS EVENING. HOWEVER WITH THE UPPER TROF STILL BACK TO THE
WEST...A FEW SHOWERS MAY STILL BE POSSIBLE OVERNIGHT SO WILL KEEP
POPS GOING EVERYWHERE. WILL CANCEL THE FLASH FLOOD WATCH ALONG THE
I-44 CORRIDOR WHERE SIGNIFICANT RAINFALL NO LONGER APPEARS LIKELY.
A FEW SHOWERS OR STORMS MAY LINGER EARLY FRIDAY FROM NORTHWEST
ARKANSAS INTO SOUTHEAST OKLAHOMA BEFORE CLEARING SKIES TAKE OVER.
AFTER A CHILLY NIGHT FRIDAY NIGHT...INCLUDING THE POTENTIAL FOR
FROST IN SOME PLACES...A VERY NICE SATURDAY IS ON TAP UNDER SUNNY
SKIES.
QUITE A BIT OF UNCERTAINTY EXISTS IN THE EXTENDED WITH A LARGE
SPREAD IN THE MODELS BY THE MIDDLE OF NEXT WEEK. THE GENERAL
CONSENSUS IS FOR AN INITIAL SYSTEM NEXT MONDAY INTO EARLY TUESDAY
BEING THE DOMINANT ONE AND THIS APPEARS TO BE THE MOST LIKELY
TIMEFRAME FOR SEVERE WEATHER IN THE EXTENDED. ANOTHER SYSTEM IS
LIKELY TO AFFECT THE AREA BY LATE WEDNESDAY AND THURSDAY. FOLLOWED
A BLEND OF THE MUCH WEAKER SUPPRESSED ECMWF AND THE MUCH STRONGER
NORTHERLY GFS FOR NOW. THIS MEANS THE SEVERE WEATHER CHANCES WILL
BE LOWER THAN WITH THE EARLY WEEK SYSTEM.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS AND
FOLLOWED A BLEND OF THE GFS MOS AND THE ECMWF FOR TEMPERATURES IN
THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 44 60 38 70 / 50 10 0 0
FSM 50 61 39 72 / 90 30 0 0
MLC 48 60 38 71 / 70 20 0 0
BVO 42 61 34 71 / 30 10 0 0
FYV 45 56 32 68 / 80 30 0 0
BYV 44 55 35 68 / 80 30 0 0
MKO 46 60 37 70 / 60 20 0 0
MIO 42 58 35 70 / 40 10 0 0
F10 46 60 38 70 / 50 10 0 0
HHW 52 62 40 71 / 90 40 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ062-
OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Apr 3, 2:20 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT THU APR 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 220 PM CDT THU APR 3 2008 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY FROM LATE AFTERNOON THROUGH TONIGHT.... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK... SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A POTENT UPPER TROUGH APPROACHING THE FOUR CORNERS REGION WILL AFFECT THE AREA BY LATE AFTERNOON. A SURFACE BOUNDARY HAD LIFTED NORTH OF THE AREA THIS MORNING...AND WAS STRETCHED ACROSS EASTERN KANSAS THROUGH NORTHWEST OKLAHOMA AS OF EARLY AFTERNOON. THIS BOUNDARY WILL REORGANIZE AND BEGIN TO MOVE SOUTHEAST AS A COLD FRONT. OUT AHEAD OF THE FRONT...MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO OVERSPREAD THE REGION IN ADVANCE OF THE APPROACHING UPPER TROUGH...WHICH WILL TRAVERSE THE REGION TONIGHT. AIDED BY AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AS THIS AREA WILL LIKELY REMAIN IN THE WARM SECTOR AS FAVORABLE UPPER SUPPORT INCREASES. SUPERCELL THUNDERSTORMS ARE EXPECTED ACROSS A WIDE AREA BEGINNING LATE THIS AFTERNOON. ALL SEVERE MODES...INCLUDING TORNADOES...HIGH WINDS...AND LARGE HAIL WILL BE POSSIBLE IN ADDITION TO HEAVY FLOODING RAINFALL. THE HEAVIEST RAINFALL AND CHANCES FOR SEVERE WILL BE EAST OF THE AREA TOWARDS SUNRISE FRIDAY MORNING AS THE FRONT CLEARS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. AFTER A SHORT BREAK...AND A FEW DAYS OF SLIGHT THUNDERSTORM CHANCES... THE SEVERE WEATHER PATTERN IS EXPECTED TO TAKE SHAPE ONCE AGAIN. BY MID WEEK ANOTHER IN A SERIES OF UPPER SYSTEMS IS EXPECTED TO TRAVERSE THE PLAINS... ENCOUNTERING AN UNSTABLE AND VOLATILE AIR MASS IN PLACE ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS VOLATILE SPRINGTIME WEATHER PATTERN CONTINUES TO PERIODICALLY ENHANCE CHANCES FOR DAMAGING AND DANGEROUS WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 2:36 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU APR 3 2008
OKZ070-073-074-032015-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
236 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL AND NORTHEASTERN PITTSBURG
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ENTERPRISE...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STIGLER...ENTERPRISE...
WHITEFIELD...KEOTA...KANIMA...TAMAHA...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3547 9507 3544 9499 3539 9490 3523 9482
3511 9556 3523 9559 3531 9534 3552 9512
TIME...MOT...LOC 1936Z 243DEG 48KT 3521 9547Local storm report, Apr 3, 3:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 6 N EUFAULA 35.37N 95.58W
04/03/2008 E0.75 INCH MCINTOSH OK PUBLIC
0255 PM TSTM WND GST 5 E CHECOTAH 35.47N 95.43W
04/03/2008 E60.00 MPH MCINTOSH OK BROADCAST MEDIA
KOTV STORM CHASER REPORTED WIND GUSTS TO 60 MPH
0300 PM HAIL 5 E CHECOTAH 35.47N 95.43W
04/03/2008 E0.88 INCH MCINTOSH OK BROADCAST MEDIA
KOTV STORM CHASER REPORT
&&
EJCLocal storm report, Apr 3, 3:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL BUNCH 35.68N 94.76W
04/03/2008 E1.00 INCH ADAIR OK POST OFFICE
&&
EJCLocal storm report, Apr 3, 3:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 W VIAN 35.50N 95.00W
04/03/2008 E0.75 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
EJCLocal storm report, Apr 3, 4:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 6 NE SCIPIO 35.12N 95.88W
04/03/2008 E0.88 INCH PITTSBURG OK EMERGENCY MNGR
&&
EJCSpecial weather statement, Apr 3, 4:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU APR 3 2008
OKZ068>070-072-074-032145-
ADAIR OK-CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
414 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 414 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF COOKSON TO BOX TO 4 MILES NORTH
OF PORUM...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
STILWELL...BUNCH...PROCTOR...WESTVILLE...BALLARD...WATTS...
TAMAHA...SALLISAW...VIAN...GORE...BRUSHY...WEBBERS FALLS AND
MARIETTA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3612 9456 3549 9447 3530 9532 3548 9533
3562 9513 3588 9502
TIME...MOT...LOC 2114Z 241DEG 60KT 3584 9484 3562 9492
3545 9520The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:39 AM CDT | Special Weather Statement | TSA | Carroll | 66 min |
| Apr 3, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 45 min |
| Apr 3, 5:40 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 8 hr |
| Apr 3, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.